Alert archive / North Carolina / Beach Hazards Statements in 2013
Beach Hazards Statement 12, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jul 31, 2013, 12:37 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2013, 12:37 PM EDT (16:37 UTC)
- Expired
- Jul 31, 2013, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
562 WHUS42 KMHX 311637 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1237 PM EDT WED JUL 31 2013 ...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE HATTERAS TODAY... .LONG PERIOD SWELLS WILL LEAD TO A HIGH THREAT OF RIP CURRENTS ALONG AREA BEACHES NORTH OF CAPE HATTERAS TODAY. NCZ103-010000- /O.NEW.KMHX.BH.S.0012.130731T1637Z-130801T0000Z/ OUTER BANKS DARE- 1237 PM EDT WED JUL 31 2013 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * HAZARDS...HIGH THREAT OF RIP CURRENTS. * LOCATION...NORTH OF CAPE HATTERAS * TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURRED AROUND 9 AM THIS MORNING HOWEVER LIFEGUARDS CONTINUE TO REPORT NUMEROUS RESCUES THROUGH LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 31, 10:55 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 31, 10:55 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1055 AM EDT WED JUL 31 2013 .SYNOPSIS... A FRONT WILL LINGER NEAR THE COAST TODAY...THEN LIFT NORTH OF THE REGION THURSDAY. HIGH PRESSURE OFFSHORE WILL DOMINATE LATE IN THE WEEK. ANOTHER COLD FRONT WILL APPROACH FROM THE NORTHWEST LATE THIS WEEKEND THEN PUSH SOUTH OF THE AREA MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LITTLE IF ANY CONVECTION EXPECTED THRU MIDDAY AS BKN CLOUDS HAVE LIMITED INSTABILITY THUS FAR. CONVECTIVE COVERAGE WILL INCREASE A BIT BY EARLY TO MID AFTERNOON AIDED BY INCREASED INSOLATION AND SUBTLE FORCING VIA WEAK MID LEVEL TROF AND REMNANT/SEABREEZE LOW LEVEL BNDRYS. OVERALL COVERAGE SHUD BE LIMITED GIVEN THE WEAK FORCING WITH SLIGHTLY BETTER PRECIP CHANCES OVER INLAND AREAS. HIGH PWATS SUGGEST HEAVY DOWNPOURS A CONTINUED THREAT THIS AFTERNOON BUT MEAGER CAPE AND SHEAR INDICATE THAT THE OVERALL SEVERE TSTORM THREAT WILL BE LOW. HIGHS WILL TOP OUT MAINLY IN THE LOW TO MID 80S WITH SOME UPPER 80S INLAND. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... AS OF 215 AM WED...MDLS DIFFER QUITE A BIT ON TIMING AND AMOUNT OF PRECIP OVERNIGHT. THEY ALL SHOW GRAD INCREASING MOISTURE OVER THE REGION AS A MID/UPR TRF DEVELOPS TO THE W. CONSENSUS OF THE MDLS AND QPF FROM HPC INDICATE INCREASING PRECIP AFT 06Z AND HAVE GOOD CHC POPS SRN AND INLAND AREAS. LOWS WILL RANGE FROM AROUND 70 INLAND TO LOW/MID 70S BEACHES. && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 330 AM WED...LONG TERM PERIOD WILL FEATURE FAIRLY UNSETTLED PATTERN WITH LONG WAVE TROUGHING ACROSS THE EASTERN CONUS BRINGING OCCASIONAL SHOWERS AND STORMS TO E NC. STRONGER SHORTWAVE/FRONTAL SYSTEM WILL SWING THROUGH ON THUR WITH THUNDERSHOWERS LIKELY. ECMWF CONTINUES TO BE MOST ROBUST WITH THE SYSTEM AND DELIVERS OVER AN INCH OF QPF TO THE AREA. GFS MORE BENIGN AND BRINGS MORE IN THE WAY OF SCT ACTIVITY WITH MUCH LESS RAIN AMOUNTS. SIDED WITH THE WETTER SCENARIO GIVEN THE HIGH PWATS AOA 2 INCHES IN COMBO WITH DECENT FORCING FOR ASCENT AHEAD OF GOOD MOISTURE CONVERGENCE. SEVERE POTENTIAL WILL BE MITIGATED DUE TO PLENTIFUL CLOUD COVER AND LIMITED INSTABILITY. PRECIP WILL END WEST TO EAST THUR EVENING AS SHORTWAVE PASSES. LONG WAVE TROUGH WILL REMAIN ACROSS EASTERN CONUS FOR LATE WEEK INTO THE WEEKEND. MORE TYPICAL SEA BREEZE TYPE CONVECTION FRI AND SAT AS FLOW REMAINS SOUTH TO SW WITH THERMAL TROUGH INLAND. BETTER CHANCE FOR THUNDERSHOWERS ON SUN AS ANOTHER FRONT SAGS INTO THE AREA AND PASSES THROUGH BY MONDAY. A BIT COOLER WITH DRIER CONDITIONS TO START THE WORK WEEK AS HIGH PRES MOVES IN. THIS HIGH MAY BE PROGRESSIVE WITH PRECIP CHANCES ARRIVING AGAIN AS EARLY AS MON NIGHT AS YET ANOTHER SYSTEM MOVES INTO THE REGION. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... SHORT TERM /TODAY AND TONIGHT/... MAINLY VFR REST OF THE DAY WITH SHRA/TSRA REMAINING RATHER SCT. MOISTURE WILL INCREASE FROM W TO E TONIGHT AND EXPECT SHRA AND TSRA TO INCREASE IN CVRG...WHICH MAY LEAD TO BRIEF LOWERING OF CIGS/VSBYS AT TIMES. THE WIDESPREAD CLOUDS SHLD LIMIT THE THREAT FOR FOG/LOW STRATUS. LONG TERM /THU THROUGH SATURDAY/... AS OF 330 AM WED...GENERALLY VFR THROUGH THE PERIOD...THOUGH MVFR OR IFR IN BR/FG/STRATUS POSSIBLE FOR THE OVERNIGHT HOURS ESP IN AREAS THAT RECEIVE RAINFALL. SCT TO NUMEROUS SHOWERS/STORMS ON THUR AS A FRONT AND LOW PRES AREA MOVE THROUGH. MVFR TO POSSIBLY IFR CIGS ON THUR IN RAIN AND LOW CLOUDS. MORE TYPICAL AFTERNOON STORMS FRI AND SAT BEFORE ANOTHER FRONT MOVES IN BRINGING A BETTER CHANCE OF RAIN FOR SUN. && .MARINE... SHORT TERM /TODAY AND TONIGHT/... WEAK HIGH TO THE N AND BNDRY OFF THE CST WILL LEAD TO MAINLY E WINDS AOB 10 KTS TODAY. AS THE HIGH SHIFTS E AND THE BNDRY WEAKENS OR LIFTS N EXPECT LIGHT SRLY WINDS TO DEVELOP LATER TONIGHT. SEAS WILL CONT IN THE 2 TO 4 FT RANGE TODAY WITH A LONG PERIOD ESE SWELL. AS THE SWELL DIMINISHES A BIT TONIGHT SEAS WILL SUBSIDE TO 2 TO 3 FT. LONG TERM /THU THROUGH SUNDAY/... AS OF 330 AM WED...GRADIENT WILL INC RAPIDLY THUR AS A FRONT AND LOW PRES AREA NEARS THE WATERS. SCA CONDITIONS WILL DEVELOP WITH WINDS 20 TO 25 KT DEVELOPING LATE THUR WITH SEAS INC TO 6 FEET. BEST CHANCE FOR SCA WILL BE SOUTH OF OREGON INLET. THESE CONDITIONS LOOK TO LAST INTO EARLY FRI BEFORE WINDS RELAX A BIT...THOUGH REMAIN AROUND 15 KT THROUGH LATE SAT. ANOTHER FRONT WILL SAG INTO THE AREA AND CLEAR THE COASTAL WATERS ON SUN WITH WINDS BECOMING NORTHEASTERLY BEHIND IT THOUGH SHOULD REMAIN BELOW SCA CRITERIA. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...RF NEAR TERM...BTC/RF SHORT TERM...RF LONG TERM...TL AVIATION...BTC/RF/TL MARINE...BTC/RF/TL
Hazardous weather outlook, Jul 31, 4:11 AM EDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 411 AM EDT WED JUL 31 2013 NCZ029-044>047-079>081-090>094-098-010815- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 411 AM EDT WED JUL 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-010815- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 411 AM EDT WED JUL 31 2013 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING NORTH OF CAPE LOOKOUT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Beach Hazards Statements in North Carolina, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.